Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 98, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2000, 4:28 PM EDT for Orangeburg County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 26, 2000, 4:28 PM EDT (20:28 UTC)
- Expired
- Jun 26, 2000, 5:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Orangeburg County, SC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 4:28 PM EDT | Hail 2.75 | Branchville, SC | TV meteorologist reported baseball size hail around Branchville. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2961 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 262032 SVRCAE SCC075-262100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 428 PM EDT MON JUN 26 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ORANGEBURG COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 500 PM EDT. * AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BRANCHVILLE...OR ABOUT 17 MILES SOUTH OF WILKINSON HEIGHTS...MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL CENTRAL ORANGEBURG COUNTY AT 440 PM EDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3319 8081 3334 8055 3345 8087 3340 8105 !HAWKS/VAUGHAN! /
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Jun 26, 2:30 PM EDT, 1 hour 58 minutes before
SCZ015-016-018-020>022-025>031-035>038-041-GAZ040-063>065-077-270630- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA, SC 230 PM EDT MON JUN 26 2000 MSTR CHANNEL SHWS UPR LO OVR SERN GA WTH LTL MOVMNT. COLD POOL AT 5H ROTATG ARND LO BUT RMNS MANLY ERN SECTS. CDFNT APPRCHS AREA TUE AND WED HWVR LTST MODELS SHWS SYS STALG IN MNTNS. THEREFORE MOIST UNSTBL AMS TO CONT OVR AREA AND WL CONT WITH SLGT CHC/CHC CAT POPS FOR AFTN AND EVE TSTMS. FCSTID = 14 CAE 72 94 73 95 / 30 20 20 30 AGS 68 95 70 96 / 30 20 20 30 SSC 72 94 73 95 / 30 20 20 30 OGB 68 95 70 95 / 30 20 20 30 .CAE... GA...NONE. SC...NONE. R
In the hours before
Local storm report, Jun 26, 3:15 PM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
315 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
310 PM DOWNTOWN COLUMBIA SC WIND DAMAGE
06/26/00 RICHLAND COLUMBIA POLICE AND MEDIA
REPORT TREE LIMBS AND
COUPLE OF TREESH DOWN
TALocal storm report, Jun 26, 3:23 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
323 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
210 PM ELGIN SC WIND DAMAGE
06/26/00 KERSHAW ELGIN POLICE DEPT REPORTS
TREES DOWN AND MARBLE
SIZE HAIL.
TALocal storm report, Jun 26, 3:30 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
330 PM EDT MON JUN 26 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
300 PM 3 E OF CHESTERFIELD SC WIND DAMAGE
06/26/00 CHESTERFIELD CHESTERFIELD CO EOC
REPORTED TREES DOWN
TAThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:54 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw | 36 min |
| Jun 26, 2:49 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 41 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.